Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » BC and acne

 - UBBFriend: Email this page to someone!    
Author Topic: BC and acne
BlueEyedBeauty
Activist
Member # 33519

Icon 1 posted      Profile for BlueEyedBeauty     Send New Private Message       Edit/Delete Post 
I went to the doctor today, because I had two bumps by my throat. It turned out to be swollen lymph nodes, and it is caused by the acne that I have aaround my chin and mouth. I have never been acne prone, up until last October. Thats when I started ortho-tri as BC, but I thought BC was suppose to clear acne up, not make it appear. Am I worng? Second, my doctor prescribed Benzoil and some other medicine I have to take orally than topically. He said the medication, when taken orally, is one of the medicines that effect the BC. My bf and I had sex the other night, and now he's afraid I might get pregnant because apparently you can get pregnant within days, nit just a day. But my doctor just said for the 10 days i take the medicine to be careful, so is there any chance I could get pregnant?
Posts: 44 | From: USA | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
Hormonal birth control CAN make acne better, but there's no guarantee. Typically, it works best in cases where the acne outbreaks are related to hormonal changes in the cycle. In acne that's related to other causes, there may be some results. As well, for some women it will make acne worse.

The oral medication you were given was probably an antibiotic which could interfere with the effectiveness of your BC. I'm guessing that your doctor thinks you've got some kind of infection in your body right now (as evidenced by the swollen lymph nodes and the acne) that needs antibiotic treatment. That's not all that uncommon. Often, when we're incubating an infection inside, it shows on the outside via acne. Have you started the antibiotic yet? Also, how many days has it been since you had sex (was a condom used?)? If it's been several days between the time you had sex and when you started the antibiotics, then you're likely fine and will just want to back up your BC for the rest of this cycle. I'd guess that you've been prescribed some pretty strong antibiotics, so you should consider your pill protection compromised for the entire rest of this cycle.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
BlueEyedBeauty
Activist
Member # 33519

Icon 1 posted      Profile for BlueEyedBeauty     Send New Private Message       Edit/Delete Post 
I was prescribed Erythromycin for 10 days taken orally. We last had sex on thursday and no condom was used. I'm a week away from my placebo pills as well.

thanks for the help

Posts: 44 | From: USA | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3